MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 9MM; PRSTHSIS,KNEE,PATLLFMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH AND NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 9MM; PRSTHSIS,KNEE,PATLLFMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 74027221
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.Insert was replaced.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.A review of complaint history revealed no prior complaints for the listed lot.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Product was sterilized according to sterilization release documentation from quality control.Our clinical/medical team concluded that insufficient clinically relevant documentation was provided, therefore, a thorough medical investigation could not be performed.However, it was communicated that due to infection, the insert component was revised approximately 3 weeks post tka.No further clinically relevant documentation and/or information were provided, therefore the root cause of the reported infection remains unknown.The patient impact beyond the revision/poly exchange for infection, probable additional antibiotic therapy, and an expected post op convalescence period cannot be determined.No further medical assessment is warranted at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 LT 9MM
Common Device Name
PRSTHSIS,KNEE,PATLLFMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7915046
Report Number1020279-2018-01797
Device Sequence Number16522558
Product Code JWH
UDI-Device Identifier00885556177211
UDI-Public00885556177211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/11/2018
Device Catalogue Number74027221
Device Lot Number18CM23579
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;